ADVERTISEMENT

Q. Stopped taking medicine Effexor. Now having dizziness and brain zaps.

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 15, 2014 and last reviewed on: Dec 01, 2018

Dear doctor,

I have stopped taking my medications, Effexor 75 mg for a few days. I am wondering when my dizziness and brain zaps would stop.

#

Hi,

Welcome to icliniq.com.

The sudden discontinuation of Venlafaxine (Effexor) particularly seemed to cause discontinuation symptoms during the first three to seven days.

Ideally, it should not be stopped abruptly. It should rather be decreased sequentially over two to three weeks. And, another strategy is to consider switching to Fluoxetine, which may suppress the discontinuation symptoms and it has little tendency to cause such symptoms itself; and then discontinuing that.

My advice is to wait for a few more days and if the symptoms still persist, meet your physician again and suggest to put on Fluoxetine.

Revert back for further queries to a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I get dizziness when I look up or get up. What is causing this?

.. carefully through your question and would explain that your symptoms do not seem to be related to intracranial hypertension or any of the other disorders. An inner ear disorder, vertigo, or epilepsy may lead to such clinical situation. For this r...   Read full

I have been taking Effexor. What mood stabilizer can I take to improve my sexual drive and energy?

.. recurring episodes of depression say that you have to be on a mood stabilizer and antidepressants. Feeling high can be the other side of your polarity. Since you do not have any mood symptoms at present, I advise you to continue the medications pr...   Read full

Can Fluoxetine be tried instead of Venlor XR?

It is a stimulant drug, which helps in improving the reticular activation system of our body, which in turn increases arousal and reduces excessive daytime sleepiness ... It was advised to increase the ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


The New COVID Variant From South Africa (Omicron)
The World Health Organisation has enlisted Omicron to be a variant of concern. Just scroll down the article to know abou...  Read more»
Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.